Alert archive / California / Small Craft Advisories in 2008

Small Craft Advisory 65, NWS Eureka, CA

November 3, 2008

NWS Eureka, CA issued this small craft advisory at Nov 3, 2008, 2:57 PM PST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Nov 3, 2008, 2:57 PM PST (22:57 UTC)
Expired
Nov 4, 2008, 2:46 AM PST
In force
12 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000
WHUS76 KEKA 032257
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
257 PM PST MON NOV 3 2008

PZZ450-040300-
/O.CAN.KEKA.GL.W.0040.000000T0000Z-081104T0200Z/
/O.NEW.KEKA.SC.Y.0065.081103T2257Z-081104T0300Z/
/O.CAN.KEKA.SW.Y.0065.000000T0000Z-081104T1000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
257 PM PST MON NOV 3 2008

...SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS IN EFFECT
UNTIL 7 PM PST THIS EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM PST THIS EVENING. THE
GALE WARNING HAS BEEN CANCELLED. THE SMALL CRAFT ADVISORY FOR
HAZARDOUS SEAS HAS BEEN CANCELLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-040700-
/O.CAN.KEKA.GL.W.0040.000000T0000Z-081104T0200Z/
/O.NEW.KEKA.SC.Y.0065.081103T2257Z-081104T0800Z/
/O.CAN.KEKA.SW.Y.0065.000000T0000Z-081104T1000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
257 PM PST MON NOV 3 2008

...SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS IN EFFECT
UNTIL MIDNIGHT PST TONIGHT...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. THE
GALE WARNING HAS BEEN CANCELLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-040300-
/O.CAN.KEKA.SI.Y.0069.000000T0000Z-081104T0200Z/
/O.CAN.KEKA.SW.Y.0065.000000T0000Z-081104T1000Z/
/O.NEW.KEKA.SC.Y.0065.081103T2257Z-081104T0300Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
257 PM PST MON NOV 3 2008

...SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS IN EFFECT
UNTIL 7 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM PST THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-040700-
/O.CAN.KEKA.SI.Y.0069.000000T0000Z-081104T0200Z/
/O.CAN.KEKA.SW.Y.0065.000000T0000Z-081104T1000Z/
/O.NEW.KEKA.SC.Y.0065.081103T2257Z-081104T0800Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
257 PM PST MON NOV 3 2008

...SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS IN EFFECT
UNTIL MIDNIGHT PST TONIGHT...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
000
WHUS76 KEKA 040421
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
821 PM PST MON NOV 3 2008

PZZ450-455-041100-
/O.EXB.KEKA.SC.Y.0065.000000T0000Z-081104T1100Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
821 PM PST MON NOV 3 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PST TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-475-041100-
/O.EXT.KEKA.SC.Y.0065.000000T0000Z-081104T1100Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
821 PM PST MON NOV 3 2008

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PST TUESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 AM PST TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
000
WHUS76 KEKA 041046
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
246 AM PST TUE NOV 4 2008

PZZ450-455-470-475-041900-
/O.CAN.KEKA.SC.Y.0065.000000T0000Z-081104T1100Z/
/O.NEW.KEKA.SW.Y.0066.081104T1046Z-081104T2300Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
246 AM PST TUE NOV 4 2008

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 3 PM
PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 3 PM PST
THIS AFTERNOON. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Nov 3, 4:38 AM PST, 10 hours 19 minutes earlier.

Area forecast discussion, Nov 3, 4:38 AM PST, 10 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
438 AM PST MON NOV 3 2008

.SYNOPSIS...A LOW PRESSURE SYSTEM WILL GENERATE RAIN AND BREEZY
WINDS ACROSS THE REGION TODAY. THE RAIN WILL TURN TO SHOWERS LATE
THIS AFTERNOON. COLDER AIR WILL MOVE OVER THE REGION TONIGHT AND THE
INTERIOR SNOW LEVELS WILL LOWER TO NEAR 4000 FEET. SHOWERS WILL
CONTINUE THROUGH TUESDAY MORNING. A WARM FRONT WILL BRING MORE
RAIN ON WEDNESDAY.

&&

.SHORT TERM...TODAY THROUGH WEDNESDAY...WATER VAPOR SATELLITE
IMAGERY SHOWS AN IMPRESSIVE UPPER WAVE OVER THE NE PACIFIC HEADING
TOWARDS NW CA. ANALYSIS OF IR SATELLITE IMAGERY REVEALS TWO SURFACE
LOWS ASSOCIATED WITH THIS SYSTEM. AS OF 300 AM...THE FIRST LOW IS
NEAR 43N 127W...AND THE SECOND LOW NEAR 44N 130W. SOUTHERLY WINDS
WILL BECOME BREEZY TODAY AS THESE LOWS APPROACH AND PASS THROUGH THE
REGION. RAIN FROM THE FIRST LOW HAS ALREADY REACHED THE EUREKA
FORECAST AREA EARLY THIS MORNING. STEADY RAIN WILL CONTINUE THROUGH
THE LATE MORNING...AND MAY BE HEAVY AT TIMES. THERE MAY BE A BRIEF
BREAK IN THE RAIN EARLY THIS AFTERNOON...BUT RAIN WILL RETURN MID
AFTERNOON WITH THE SECOND BAND OF RAIN. SATELLITE DERIVED
PRECIPITABLE WATER AMOUNTS ARE GREATER THAN AN INCH...AND WE WILL
LIKELY OBSERVE ANOTHER 1 TO 2 INCHES OF RAIN WITH THIS SYSTEM. THE
RAINFALL TOTALS WILL BE LOWER OVER THE SOUTHERN PORTION. THERE IS
EVIDENCE OF VERY COLD AIR BEHIND THIS WAVE ON SATELLITE IMAGERY.
THIS COLDER AIR WILL FILTER OVER THE AREA LATE IN THE AFTERNOON WITH
AND INSTABILITY WILL INCREASE. ISOLATED THUNDERSTORMS ARE POSSIBLE
OVER THE NORTHERN CALIFORNIA WATERS. THE SNOW LEVELS WILL DROP AS
THE COLD AIR MOVES ACROSS THE REGION. IF THE SHOWERS REMAIN
STEADY...A COUPLE OF INCHES OF SNOW ACCUMULATION ARE POSSIBLE ABOVE
4000 FEET...MAINLY OVER TRINITY COUNTY.

SHOWERS WILL CONTINUE THROUGH TUESDAY MORNING...AND DECREASE IN THE
AFTERNOON. MORE RAIN IS IN STORE FOR NW CALIFORNIA FOR WEDNESDAY AS
A WARM FRONT IS EXPECTED TO MOVE ACROSS THE REGION. WE MAY GET
ANOTHER INCH OF RAINFALL WITH THIS FRONT AS THE GFS MODEL SUGGESTS
GOOD ISENTROPIC LIFT AHEAD OF IT...AND PLENTY OF AVAILABLE MOISTURE.
TH

.PREVIOUS LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY...GLOBAL MODELS
SHOW VERY GOOD CONTINUITY IN DEPICTING A SHORT-WAVE UPPER RIDGE AXIS
TRAVERSING THE PAC NW COAST LATE WED NIGHT INTO THU...WITH LINGERING
WARM FRONTAL PCPN LIFTING NORTH OF THE ORCA BORDER THU. A BRIEF
BREAK FROM RAIN THU AND FRI WILL LIKELY BE FOLLOWED BY THE ARRIVAL
OF A COLD FRONT SAT AS A MODERATELY STRONG SFC LOW MOVES INLAND JUST
NORTH OF VANCOUVER ISLAND...WITH LINGERING SHOWERS AND ONSHORE FLOW
INTO ERLY SUNDAY. MC

&&

.AVIATION...LOW PRESSURE SYSTEM WAS APPROACHING THE COAST EARLY THIS
MORNING...BRINGING MOSTLY LIGHT OVER-RUNNING RAIN. CIGS HAVE BEEN
BRIEFLY FALLING INTO THE MVFR CATEGORY IN AREAS OF MODERATE RAIN BUT
FOR THE MOST PART STILL VFR. IN THE INLAND VALLEYS LOW CLOUDS AND
FOG HAVE FORMED. ELSE VSBY HAS BEEN UNRESTRICTED...WITH THE LIGHT TO
MODERATE SOUTHEAST FLOW. RAINFALL WILL BE INCREASING TODAY...AND
EXPECT CIGS AND VSBY TO LOWER TODAY AS THE LOW MOVES CLOSER TO THE
COAST AND EVENTUALLY INLAND TONIGHT. DJB

&&

.MARINE...SEAS HAVE DECREASED...WELL BELOW CRITERIA FOR A WARNING.
AS OF 10Z...HEIGHTS WERE 8-9 FT WITH PERIODS NEAR 12 SECONDS. ENP
LOOKED TO BE TOO HIGH ON THE HEIGHTS AND TOO LOW ON THE PERIODS. SEAS
SHOULD CREEP UP A BIT TODAY AND TONIGHT...REACHING 10 OR 11 FT
TONIGHT. WAVE PERIODS WILL BE TRICKY AS BOTH THE ENP AND SWAN HAVE
BEEN TOO LOW ON THE SWELL PERIODS. DID GO WITH A GALE WARNING FOR
THE NORTHERN INNER AND OUTER WATERS TODAY. SATELLITE IMAGERY SHOWED A
FRONTAL WAVE AND LOW DEVELOPING NEAR 130W...WEST OF PT ST GEORGE.
NAM12 AND GFS HAVE BOUNDARY LAYER WINDS RAMPING UP TO 35-40 KTS BY
18Z. THE GALE LOOKS TO BE LOW END AND MARGINAL AT BEST...PROBABLY
NOT LASTING MORE THAN 6 HOURS. A BRIEF WESTERLY WIND SURGE DEVELOPS
ON THE BACKSIDE OF THE LOW THIS EVENING. RIGHT NOW WNW WIND TONIGHT
LOOK SUB-GALE...BUT THE SEAS STATE SHOULD BUILD TO 10 OR 11 FT. DJB

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

In the hours before

Special weather statement, Nov 3, 1:14 PM PST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA CA
114 PM PST MON NOV 3 2008

CAZ001>003-032300-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
114 PM PST MON NOV 3 2008

...STRONG WINDS ARE EXPECTED ALONG THE COAST THROUGH EARLY
AFTERNOON...

LOW PRESSURE OFFSHORE OF CRESCENT CITY WILL SEND STRONG SHOWERS
AND ISOLATED THUNDERSTORMS ONSHORE ALONG THE REDWOOD AND MENDOCINO
COASTS THROUGH EARLY AFTERNOON.

WIND GUSTS UP TO 55 MPH COULD OCCUR ALONG THE COAST THROUGH 300
PM. GUSTS AS HIGH AS 65 MPH WILL LIKELY OCCUR ON HIGHER ELEVATION
RIDGES AND PASSES OF INTERIOR HUMBOLDT COUNTY THROUGH EARLY AFTERNOON.

THESE WINDS COULD KNOCK TREES OR LARGE BRANCHES ONTO ROADWAYS. AVOID
GOING ANYWHERE NEAR DOWNED POWER LINES.

THE WINDS ARE EXPECTED TO DIMINISH AFTER 300 PM.

COLBY

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 3, 3:31 AM PSTGale WarningEKA11 hr
Nov 3, 1:31 PM PSTSpecial Marine WarningEKA29 min

Nearby

Small Craft Advisories in California, 2008Every small craft advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.